Can the pill increase pain or is it an coincidence?

Having a bad day today, bit disappointed because I seemed to be doing well. 

The last few months have been awful and I've had pretty much every test going (ultrasound, mri, colonoscopy) and everything didn't show anything major. I am under the pain team and have been started on Amitriptyline and Pregabalin and have also been started on Yasmin. 

During my second pill free week (just gone) I didn't have a period, which is very odd for me so my GP advised I did a pregnancy test (which was negative). But my pain was next to nothing, I've started the pill again (on Wednesday) and yesterday and today my pain has been awful. 

I was just wondering if anyone else has experienced this or is it just a coincidence that my pain has started again now I have started taking the pill again? 

Any info and advise will be greatly appreciated. 

Hol xx

9 Replies

oldestnewest
  • I came off the pill for 5 months, then a month and half ago started Yasmin again and found my skins flared up and I have more pain. I had a lap in October and they removed most of the endo I had 5 months with hardly any pain but since starting the pill again it's  returned not as bad as before the lap but it's back I imagine it's the oestrogen in the Yasmin that's flaring it with my skin doing the same. Hope this helps x

  • Thank you for your reply! 

    My skin is also bad, I put it down to be being due on, but I never get spots (I'm quite lucky really). 

    I was on microgynon but it didn't help at all and my period was horrendous, so my consultant suggested yasmin, my 1st period on it was also awful. This time I've not had a bleed and my pain was manageable, until I started taking it again.

    My consultant is a bit reluctant to do another lap, because I've had two done over the last two years and I only get relief for 6 months or so! Plus there has been nothing significant shown on my scans he basically said it would probably be pointless. 

    I'm starting to think is it just me!? haa 

    Xx

  • My consultant basically told me it was all in my head pre surgery, post op he just said it won't come back for years. I've felt pain just not as intense which I'm extremely greatful for but I still want my life back. Today I've done nothing productive other than sleep and feel like a cheese grater is filing my uterus away but I don't feel like there's a way to turn as gps just want to give pain relief that gives bad side effects. 

    I've tried amitriptiline before hope your coping okay on it. I felt like a zombie xx

  • I completely understand! That has happened to me both times, they expected not to find anything but the 1st time it was quite extensive but the second time was only minimal, but he didn't expect to find anything. I know they specialise in endo but sometimes I don't think the know how it feels, so comes across as we are putting it on.  

    I have been the same for the last 3 days just slept majority of the day because the pain is keeping me up at night. 

    I don't feel the Amitriptyline is helping at all I asked to come off it but my pain specialist just told me to reduce it from 70 to 40 and add on the Pregabalin.

    I am going to see my consultant in a few weeks to discuss what's best. However I start my new job 2nd week in May as a newly qualified nurse and I don't want my illness to get in the way! 

    Feel like banging my head against a brick wall and just wish there was a simple answer. 

    Sorry for ranting to you, I bet you wish you wouldn't have replied now haa! 

  • No not at all, it's nice to know someone understands. I'm a nurse too, good luck. I struggle with the shifts and the tiredness. I had 10 weeks sick last year and work were really understanding (maybe could have been more but I'm lucky to still be in a job). 

  • Are you under a specialist at a bsge centre, if not you need to get refferal to 1, gynes sometimes miss endo, and this could be why your laps don't work well, with a thorough excision job you should be out of pain for longer than 6 months good luck

  • Tboag I'm really confused with the centres, I have stage 2 so the General gyne said.... I have a lot of ibs symptoms which after surgery did seem a lot better but nothing was found on my bowel. I have endo on my bladder which still remains after the surgery as he didn't want to damage my bladder. As my endo isn't stage 3/4 I'm unsure if I can be referred to a specialist, I would find it useful to speak with a team about the bladder but unsure if my gp would ever refer me.?? Also I'm run down constantly cold sores, and my gums swell on period week with really severe tiredness I sleep all night wake up and feel exhausted and fall back to sleep. I've been discharged from all gyne care and told to deal with the pain with painkillers if it gets to the point of intense pain I'm to be referred back for zoladex which I'm not keen on with the side effects. Any advice would be appreciated. 

  • Because you have it on bladder you are well within your rights to be reffered to a bsge specialist centre, look up a lady called Lindle, she has a few great posts, regarding referrals, and if you struggle with your gp, she will help you, but there is a nhs contract in place stating what should be dealt with at a bsge centre, a centre would have a bowel and bladder surgeons on hand to help with the removal of the endo, please try to get refferal it could make a huge difference, xx

  • Thank you xxx

You may also like...